Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Northern Indiana

April 4, 20117 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 4, 2011, 5:30 AM EDT for 7 counties in Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 5:30 AM EDT (09:30 UTC)
Expired
Apr 4, 2011, 6:15 AM EDT
In force
45 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Allen County, IN, Blackford County, IN, Grant County, IN, Huntington County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 80 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 5:39 AM EDTTSTM WND GST 52Marion, IN
Apr 4, 5:43 AM EDTTSTM WND GST 61Marion, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 5:30 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 429 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2409 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
429 m²/s²
0-3 km storm-relative helicity
944 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS53 KIWX 040930
SVRIWX
INC003-009-053-069-169-179-183-041015-
/O.NEW.KIWX.SV.W.0005.110404T0930Z-110404T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 AM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
  GRANT COUNTY IN CENTRAL INDIANA...
  WESTERN WELLS COUNTY IN NORTHEAST INDIANA...
  HUNTINGTON COUNTY IN NORTHEAST INDIANA...
  EASTERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN WHITLEY COUNTY IN NORTHEAST INDIANA...
  SOUTHWESTERN ALLEN COUNTY IN NORTHEAST INDIANA...

* UNTIL 615 AM EDT

* AT 526 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHWEST OF WABASH TO 6 MILES WEST OF
  SWEETSER...AND MOVING EAST AT 70 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  NORTH MANCHESTER...MARION AND JONESBORO...
  UPLAND AND ANDREWS...
  HARTFORD CITY...VAN BUREN AND HUNTINGTON...
  MONTPELIER AND MARKLE...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SERVIA...LINCOLNVILLE...LAGRO...LIBERTY MILLS...FOWLERTON...
HANFIELD...LAKE WOOD...LANDESS...BRACKEN...PLEASANT PLAIN...BANQUO
AND BIPPUS.

PRECAUTIONARY/PREPARDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4040 8587 4057 8587 4058 8585 4103 8585
      4109 8517 4039 8521
TIME...MOT...LOC 0930Z 260DEG 59KT 4093 8583 4061 8578
WIND...HAIL 60MPH <.50IN

$$
2 follow-up statements
256 
WWUS53 KIWX 040951
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 AM EDT MON APR 4 2011

INC169-041001-
/O.CAN.KIWX.SV.W.0005.000000T0000Z-110404T1015Z/
WABASH IN-
551 AM EDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WABASH COUNTY IS
CANCELLED...

AT 549 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD  
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPARDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4040 8569 4106 8550 4109 8517 4039 8521
TIME...MOT...LOC 0951Z 260DEG 59KT 4101 8523 4089 8536
          4066 8547 4045 8548

$$

INC003-009-053-069-179-183-041015-
/O.CON.KIWX.SV.W.0005.000000T0000Z-110404T1015Z/
ALLEN IN-WHITLEY IN-HUNTINGTON IN-WELLS IN-GRANT IN-BLACKFORD IN-
551 AM EDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR EASTERN GRANT COUNTY IN CENTRAL INDIANA...AND BLACKFORD COUNTY IN
EAST CENTRAL INDIANA...AND WESTERN WELLS...HUNTINGTON...SOUTHEASTERN
WHITLEY AND SOUTHWESTERN ALLEN COUNTIES IN NORTHEAST INDIANA...

AT 549 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF MARKLE TO 5 MILES NORTHWEST OF
MARKLE TO VAN BUREN TO UPLAND...AND MOVING EAST AT 70 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARTFORD CITY...MARKLE...MONTPELIER...WARREN...SHAMROCK LAKES...
  PLUM TREE...NINE MILE...ZANESVILLE...MCNATTS AND ROLL.

PRECAUTIONARY/PREPARDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4040 8569 4106 8550 4109 8517 4039 8521
TIME...MOT...LOC 0951Z 260DEG 59KT 4101 8523 4089 8536
          4066 8547 4045 8548
WIND...HAIL 60MPH <.50IN

$$
927 
WWUS53 KIWX 041012
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
612 AM EDT MON APR 4 2011

INC003-009-053-069-179-183-041022-
/O.EXP.KIWX.SV.W.0005.000000T0000Z-110404T1015Z/
ALLEN IN-WHITLEY IN-HUNTINGTON IN-WELLS IN-GRANT IN-BLACKFORD IN-
612 AM EDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT COUNTY IN
CENTRAL INDIANA...AND BLACKFORD COUNTY IN EAST CENTRAL INDIANA...AND
WESTERN WELLS...HUNTINGTON...SOUTHEASTERN WHITLEY AND SOUTHWESTERN
ALLEN COUNTIES IN NORTHEAST INDIANA WILL EXPIRE AT 615 AM EDT...

AT 608 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE 
ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPARDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4040 8569 4106 8550 4109 8517 4039 8521
TIME...MOT...LOC 1012Z 260DEG 59KT 4107 8478 4095 8491
          4072 8502 4051 8503

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:14 AM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 4, 2:14 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 AM EDT MON APR 4 2011

.AVIATION...
A COLD FRONT WILL MOVE EAST TODAY...ACCOMPANIED BY SHOWERS AND
THUNDERSTORMS. KEPT THE MENTION OF HAIL IN A TEMPO GROUP AT SBN.
HAVE MOVED BACK THE TIME OF THE ARRIVAL OF SHOWERS/THUNDER AT FWA
GIVEN THE LATEST OBS AND MODEL DATA. THERE MAY BE HIGHER WIND
GUSTS WITH THE STORMS AT FWA IF A BOWING SEGMENT MOVES OVER THE
TERMINAL. OTHERWISE...EXPECT MVFR/IFR CONDITIONS THROUGH THE PERIOD.

&&

PREV DISCUSSION... /ISSUED 309 PM EDT SUN APR 3 2011/

SHORT TERM...

TONIGHT THROUGH MONDAY NIGHT

IMPRESSIVE MID-LATITUDE CYCLONE AND ASSOCIATED MID LEVEL IMPULSE
CONTINUES TO TRAVERSE THE CONUS THIS AFTERNOON...WITH POTENT
POSITIVE THETA-E ADVECTION PROCESSES ONGOING UNDER STEEPING MID
LEVEL LAPSE RATES. A VERY POTENT EML CONTINUES TO ADVECT EAST OFF
THE ROCKIES...AS INDICATED BY TOP AND SGF 12Z RAOBS. AS TEMPS WARM
ALOFT SHRA/TS CHANCES CONTINUE TO WANE THIS AFTERNOON...WITH ONLY A
SMALL CHANCE REMAINING IN THE FAR NORTHEAST THIS AFTERNOON. TEMPS
VERY GREATLY ACROSS THE AREA AS WARM FRONTOGENESIS IS ONGOING...WITH
UPPER 30S IN THE FAR NE TO THE LOWER 70S SW. TEMPS WILL CONTINUE TO
WARM TODAY AS LL WINDS VEER AND BECOME MORE SOUTHERLY ACROSS THE
FA. MANY PLACES WONT SEE THEIR DAYTIME HIGHS UNTIL THIS EVENING.
WAA/INCREASING INSOLATION/AND POTENT PRESSURE FALLS WILL CONTINUE TO
SUPPORT VERY BREEZY CONDITIONS IN THE SW HALF...WITH WINDS GUSTING
TO NEAR 45 MPH AT TIMES. ATTENTION THEN TURNS TOWARD THE APPROACHING
THETA-E RIDGE AND CYCLONE ASSOCIATED COLD FRONT OUT IN THE WESTERN
MIDWEST. A POTENT MID LEVEL TROUGH WILL ADVECT RAPIDLY EASTWARD
OVERNIGHT AND SUPPORT STAUNCH COOLING ALOFT PER INCREASING LARGE
SCALE ASCENT. INCREASED LL CONVERGENCE ALONG THE COLD FRONT WILL
SUPPORT CONVECTIVE INITIATION OVER EASTERN IA/WESTERN IL
SOUTH...WHICH WILL RAPIDLY GROW UPSCALE INTO AN FAST MOVING SQUALL.
THERE IS STILL SOME CONCERN ON WHEN AND WHERE THINGS WILL INITIATE
GIVEN THE AMOUNT OF EML CAPPING IN PLACE. NEARLY ALL FORECAST MODELS
FAVOR WESTERN IL...ALTHOUGH THE LOCAL WRF DELAYS THINGS A BIT
LONGER...FAVORING EASTERN IL TONIGHT WHICH IS QUITE POSSIBLE.
REGARDLESS OF THE SOLUTION...ALL GUIDANCE SUPPORT ENOUGH
FORCING/COOLING TO DEVELOP AND ADVECT CONVECTION THROUGH THE FA
OVERNIGHT INTO MON MORNING. THERE IS CONCERN FOR SOME STORMS TO
BECOME SEVERE. LL MOISTURE PROGS ALL SUPPORT DEWPOINTS WELL INTO THE
60S TONIGHT AS ROBUST ADVECTION FIELDS/LL FLOW ARE EXPECTED. THIS
COMBINED WITH COOLING MID LEVEL T/S WITH AN EML IN PLACE WILL
SUPPORT ML CAPES OF 500 TO 800 J/KG...WITH PW VALUES OF AROUND 1.3
INCHES...AMPLE ENOUGH TO SUPPORT COLUMN LOADING AND DOWNWARD
MOMENTUM TRANSPORT OF HIGH MOMENTUM GRADIENT FLOW. IN
ADDITION...AMBIENT 0-3 KM SHEAR PROGS OF 33 TO 40 KNOTS WILL BE
SUFFICIENT TO SUPPORT LINE SEGMENTS CAPABLE OF ENHANCED ECHO TOPS
AND RIJ DEVELOPMENT IN THE LINE OF CELLS...WITH SOME SUPERCELL
STRUCTURES NOT OUT OF THE QUESTION GIVEN CLOUD BEARING BULK SHEAR
NUMBERS. DAMAGING WINDS WILL BE THE MAIN CONCERN WITH LOW CAPES
LIMITING LARGE HAIL THREAT TO ANY TALL ROTATING UPDRAFTS.
HENCE...HAVE INCLUDED A SEVERE MENTION FOR THE AFTER MIDNIGHT
PERIOD. BEST CHANCES FOR SEVERE IS EXPECTED TO BE SOUTH OF THE
FA...WHERE BETTER INSTABILITY AND MID LEVEL FLOW IS EXPECTED.
SQUALL LINE WILL PUSH THROUGH FAIRLY QUICK WITH THE SFC COLD FRONT
EXPECTED THROUGH THE FA BY MID MORNING. THIS WILL SUPPORT FALLING
TEMPS THROUGH THE MONDAY PERIOD...WITH SHRA CHANCES CONTINUING AS
THE UPPER WAVE APPROACHES...SUPPORTING INCREASED LSA OVER THE AREA
INTO THE EVENING. HIGHS WILL OCCUR IN THE MORNING WITH TEMP FALLS
EXPECTED THROUGH MONDAY NIGHT. ONLY MAJOR CHANGES TO THE FORECAST WAS
TO DELAY HIGHEST PRECIP CHANCES UNTIL AFTER MIDNIGHT ACROSS THE
ENTIRE FA...TRENDING POPS DOWN THROUGH MONDAY W-E. OTHERWISE...ALL
ELSE ON TRACK.

LONG TERM...
TUESDAY THROUGH SUNDAY.

THE COLDEST DAY OF THE LONG TERM PERIOD WILL BE TUESDAY AS TROUGH
CONTINUES TO PULL AWAY FROM THE GREAT LAKES. WHILE OVERALL CHANCES
OF MEASURABLE PRECIP ARE MINIMAL...SUFFICIENT COLD AIR ALOFT
COMBINED WITH ENERGY JUST TO THE NORTH OF THE AREA COULD ALLOW FOR
SOME SHOWER DEVELOPMENT TUES AFTERNOON. WHILE AFTERNOON HIGHS WILL
STRUGGLE THROUGH THE 40S...SEE NO REASON TO HOLD ONTO SNOW MENTION.
HAVE ALSO REMOVED TUES EVE PRECIP CHCS AS EVERYTHING SHOULD BE
MOVING AWAY BY THIS TIME.

FOCUS THEN TURNS TOWARDS LONGWAVE TROUGH STILL FORECAST TO DIG INTO
THE WESTERN STATES AND ALLOW FOR GENERALLY ABOVE NORMAL TEMPS
THROUGH THE REMAINDER OF THE PERIOD. SEVERAL WAVES STILL PROGGED
THROUGH THE FLOW THURS INTO EARLY FRIDAY AND AGAIN AS EARLY AS SAT.
UPPER LEVEL LOW WILL BE TRACKING ACROSS MINNESOTA LATE THURSDAY INTO
FRIDAY. MSTR WILL BE PULLED INTO THE REGION WITH A WEAK WAVE FURTHER
SE IN THE FLOW. SOME CONCERN THAT THIS WAVE WILL DAMPEN OUT AND BEST
DYNAMICS REMAIN AWAY FROM THE AREA. AS A RESULT HAVE LEFT POPS AS IS
AND MONITOR LATER RUNS. SEEING HOW FAST 70+ TEMPS HAVE BEEN
SCREAMING TOWARDS THE AREA TODAY...MORE CONFIDENCE IN FORECAST HIGHS
OF 70 OR HIGHER BY FRIDAY. HAVE CONTINUED UPWARD TREND ON TEMPS BUT
HELD SHY OF WIDESPREAD 70S FOR FRI AND AGAIN SAT. SEVERE POTENTIAL
MAY INCREASE TOWARDS THE END OF THE PERIOD WITH SUFFICIENT MSTR AND
THERMAL PROFILES IN PLACE...AWAITING ENERGY AND DYNAMICS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR LMZ043-046.

&&

SHORT TERM...JC
LONG TERM...FISHER
AVIATION...SKIPPER
Hazardous weather outlook, Apr 3, 8:19 PM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM EDT SUN APR 3 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-050030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
819 PM EDT SUN APR 3 2011 /719 PM CDT SUN APR 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS OVER EASTERN IOWA THIS EVENING ARE EXPECTED TO MOVE
EAST INTO OUR AREA LATE TONIGHT. SOME OF THE STORMS MAY BE SEVERE
WITH DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL BRING A CONTINUED LIKELIHOOD OF
THUNDERSTORMS ON MONDAY MORNING SOUTHEAST OF A HILLSDALE MICHIGAN TO
PERU INDIANA LINE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE
MAIN THREAT CONTINUING TO BE DAMAGING WIND GUSTS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE ON MONDAY.

GUSTY SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY WITH SOME GUSTS TO 30
TO 40 MPH IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-050030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
819 PM EDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS OVER EASTERN IOWA THIS EVENING ARE EXPECTED TO MOVE
ACROSS SOUTHERN LAKE MICHIGAN LATE TONIGHT. SOME OF THESE STORMS
MAY PRODUCE HAIL AND WIND GUSTS IN EXCESS OF 40 KNOTS. A SMALL
CRAFT ADVISORY IS ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TUESDAY MORNING...AND
MAY BE NEEDED THROUGH WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Apr 4, 3:55 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EDT MON APR 4 2011

INZ013-015-020-022-023-040900-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-WHITE IN-
355 AM EDT MON APR 4 2011

AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 36 MILES WEST OF
WOLCOTT TO 53 MILES SOUTHWEST OF BROOKSTON...MOVING EAST AT 65 MPH.

UP TO DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTICELLO...
  LOGANSPORT...
  GRISSOM AFB...
  PERU...
  WOLCOTT...
  BROOKSTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4085 8710 4085 8700 4090 8699 4106 8610
      4058 8601 4057 8637 4070 8639 4070 8652
      4074 8653 4074 8674 4072 8677 4057 8678
      4058 8710
TIME...MOT...LOC 0754Z 259DEG 63KT 4067 8767 4039 8752
          4006 8753
Special weather statement, Apr 4, 4:33 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 AM EDT MON APR 4 2011

INZ012>015-040915-
FULTON IN-MARSHALL IN-PULASKI IN-STARKE IN-
433 AM EDT MON APR 4 2011

AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES WEST OF WINAMAC...
MOVING NORTHEAST AT 70 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ROCHESTER...
  CULVER...
  ARGOS...
  BOURBON...
  VANMETER PARK...BEARDSTOWN AND ORA...
  MONTEREY...DELONG AND LEITERS FORD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED.

LAT...LON 4143 8608 4107 8609 4094 8675 4114 8678
TIME...MOT...LOC 0833Z 239DEG 60KT 4106 8667
Local storm report, Apr 4, 5:12 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 AM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 AM     TSTM WND GST     1 S BURKET              41.14N  85.97W
04/04/2011  M55 MPH          KOSCIUSKO          IN   MESONET

&&

EVENT NUMBER IWX1100616

NDM
Local storm report, Apr 4, 5:25 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 AM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 AM     TSTM WND GST     4 SE GOSHEN             41.54N  85.78W
04/04/2011  M57 MPH          ELKHART            IN   ASOS

&&

EVENT NUMBER IWX1100617

SKIPPER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:55 AM EDTSpecial Weather StatementIWXCass, White65 min
Apr 4, 4:33 AM EDTSpecial Weather StatementIWXFulton, Marshall, Pulaski42 min
Apr 4, 4:53 AM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Noble, Whitley41 min
Apr 4, 4:58 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Wabash36 min
Apr 4, 5:23 AM EDTSevere Thunderstorm WarningIWXLaGrange, Noble, Steuben52 min
Apr 4, 5:25 AM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Steuben, Whitley50 min
Apr 4, 5:48 AM EDTSevere Thunderstorm WarningIWXAllen31 min
Apr 4, 6:02 AM EDTSevere Thunderstorm WarningIWXAdams, Jay, Wells28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.